# SDR 98ZZZX1116

- Difficulty date: February 15, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4055L
- Make and model: Snias AS350B2
- Aircraft serial: 2916
- System (JASC): 3120 · Independent Instruments
- Part: Relay
- Part number: V23154C0721GB104
- Condition: Failed
- Location: Hobbs Meter
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DISCREPANCY IN THE HOUR METER.  TIME WAS LESS THAN ACTUAL FLIGHT TIME.  T/S OF THE METER REVEALED THERE WAS NO POWER AVAILABLE TO HOBBS METER.  DISCOVERED THE RELAY WAS HALF FILLED WITH WATER AND THE PINS IN THE SOCKET HAD RUSTED OFF.  UPON EVALUATING THE FAILURE NOTED THE RELAYS ARE NOT SEALED, AND EACH RELAY IS INSERTED IN A SOCKET WHICH CONTRIBUTES TO POOR CONTACT AND THE POTENTIAL FOR CORROSION.  THE LOCATION OF THE RELAYS IS SUCH THAT THE AIR CONDITIONING CONDENSATION WILL AMOST CERTAINLY DRIP ON THE RELAYS.  SOLUTION WOULD BE TO INSTALL HERMETICALLY SEALED RELAYS J2K-4730-107P OR EQUIVALENT AND MOUNT THEM TO THE PANEL NEXT TO THE HOUR METER.
